MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INCORPORATED NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18008115
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No products were returned as products are still in-situ.Radiographs confirm the complaint.Patient's post-operative physical activity is unknown.Patient's bone quality is unknown.The root cause cannot be determined, however bone quality and excessive post operative physical activity is suspected as cause or contributor.No additional investigation can be completed.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components." "warnings, cautions and precautions: correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.These devices are not intended to be used as the sole support for the spine.While proper selection can minimize risks, the size and shape of patient anatomy may present limitations on the size of the chosen implants.Care should be taken to ensure that all components are ideally fixated prior to closure." "patient education: the patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." "post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.".
 
Event or Problem Description
On (b)(6) 2021 a patient underwent an anterior cervical discectomy and fusion at c3/4 and c7/t1.It was identified on (b)(6) 2021 that both plates have migrated and have screws backing out.There is no revision surgery planned.

Brand Name
NUVASIVE ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key12351245
Report Number2031966-2021-00103
Device Sequence Number17226680
Product Code KWQ
UDI-Device Identifier00195377009395
UDI-Public195377009395
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K203253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18008115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR